SurvivingInfidelity.com Forum Archives

Return to Forum List

I would like to do a Poll,

You are not logged in. Login here or register.

Pages: 1 · 2

LostMySoulMate1 posted 8/26/2013 23:04 PM

If your WS was on Antideppressants at the time of Infidelity, as it was the first time for my ws after 6months he changed really bad, he then cheated, would you say that would conribute to it or an excuse? thanks.

emotionalgirl posted 8/26/2013 23:11 PM

My WH was not on antidepressants....I on the other hand have been on the for years and have never felt the need to have an A. My guess would be that if your WS changed for the worse after starting meds, he Watson the wrong drugs. I have seen antidepressants and antipsychotics accentuate symptoms in some people if it is the wrong drug for them.

Lovedyoumore posted 8/26/2013 23:20 PM

Each individual drug has its own list of side effects. If you know the drug, look it up. One of the anxiety drugs I am familiar with specially mentions lessened sexual inhibitions and heightened sexual acting out in its warnings.

My H was depressed but not in therapy or on antidepressants at the time of the A. He hid it well, but had very poor coping skills and boundary issues compounded with middle life issues.

[This message edited by Lovedyoumore at 11:21 PM, August 26th (Monday)]

tryinginmi posted 8/27/2013 00:15 AM

Yes. I do believe that my husbands AD had a negative affecting him. I dont believe it is a valid excuse, just a piece of a very large puzzle.

Bluebird26 posted 8/27/2013 05:15 AM

Yes he was on AD for the last 10 years of our marriage, but prior to this no. He cheated both on and off the AD.

If you do some research some AD as a side effect, actually inhibit or lower libido.

confused615 posted 8/27/2013 06:22 AM

WH isn't on AD's...but I am..and I haven't considered cheating..there are a lot of BS's here on SI..who haven't cheated.

I say it's an excuse.


painpaingoaway posted 8/27/2013 07:29 AM

Certain anti-depressants, Zoloft for example, can induce mania, or hypomania in a person predisposed to bipolar disorder. And while in a state of mania or hypomania, sexual acting out is quite common.

Research the particular drug he was on.

[This message edited by painpaingoaway at 7:29 AM, August 27th (Tuesday)]

wifeno2 posted 8/27/2013 07:42 AM

WH cheated multiple times before being on an SSRI and has cheated multiple times while on one.

For some people antidepressants can be disinhibiting, or bring on a hypomanic or manic episode. For others (much much more often) antidepressants lead to lower libido.

I think it could potentially factor into some instances of fidelity but probably more often, not.

PurpleBirch posted 8/27/2013 07:53 AM

I'm not buying it. I've been on different AD's off and on since I was 18. I've never gone out and cheated. It is true that some of them change you (Effexor made me really twitchy), but that's why you're monitored by a physician who can change it up (drug or dosage) if it's not working the was you need.

Mack9512 posted 8/27/2013 08:14 AM

My fWH was on medication for RLS (Restless Leg Syndrome) and the long term use side effects includes a sharp increase in addictive behavior and sexual desire. His IC and his neurologist believe that the medication was a factor in his A...not the reason...just a factor. My fWH, on the other hand, takes full responsibility for his stupidity.

TrulySad posted 8/27/2013 08:21 AM

I've never been on meds, nor the men in my life, so any comment I have it truly just from thoughts.

I think meds can alter a person's state of mind. It's not a reason why they "do" something, but it may contribute to their desires, how they interpret things, or even how they cope. I don't believe the meds alter their morals or intelligence though.

If one wants to look at the meds as a possible factor, I think you need to look at the infidelity. Was it long term, did they search it out, PA or EA, a ONS, online, etc. If you look at the affects of the meds, they should give you an idea if the affects match the details of the infidelity.

7yrsflushed posted 8/27/2013 08:36 AM

I firmly believe medication as a reason is an excuse...at least in my case. STBXWW was on antidepressant with her 1st A but wasn't when she had the 3 yr LTA several years later.

I have never been on AD's myself but how is it any different than someone that does alot of recreational or social drinking. Alcohol lowers inhibitions yet tons of people don't go around sleeping with people because of it. They do it because they wanted to sleep around anyway.

[This message edited by 7yrsflushed at 8:42 AM, August 27th (Tuesday)]

RippedSoul posted 8/27/2013 08:37 AM

Yes, my WH was on Zoloft during his affair. He's a SA--but that has always been for pornography and fantasies. He's NEVER acted out before (took 21 years of marriage before he cheated).

My therapist (also our MC) HATES his dosage and wants him off it pronto. His new psych doc (we changed insurances in January--the month he confessed all to me) has steadily been weaning him off all the meds he was on. At the same time, our M is steadily getting better. The doc is trying to reduce my husband's libido that he feels was manipulated by the drug combo.

Again, not an excuse, but certainly a factor. Knowledge of right and wrong had always kept my husband "in line" previously. The only real difference were his meds. And his docs kept changing (moving away, changing insurance coverages, retiring), so he was kinda like a ping-pong ball.

sisoon posted 8/27/2013 15:38 PM

Why the WS cheated is basically irrelevant to the BS's healing. No matter what, being betrayed brings with it grief, anger, and fear, and the BS needs to process those feelings.

'External' (for want of a better term) issues might affect your decision to R or not, but the pain of betrayal is excruciating no matter how you look at it.

In other words, a person who cheats while drunk or wasted on dope is very likely to be a better candidate for R when she gets and stays sober. A depressed person is likely to be a better candidate for R is he gets an effective treatment for his depression - but I strongly doubt that either reason makes the betrayal hurt less.

Your pain is, alas, your pain, and only you can process it out of your body.

The question 'Is your H a good candidate for R if he heals from depression?' is a much different issue.

[This message edited by sisoon at 3:39 PM, August 27th (Tuesday)]

Ostrich80 posted 8/27/2013 16:05 PM

My ws has never taken AD's and he cheated. I have been on them for almost a yr and have not cheated.. I know my ws was depressed before A and I tried to get him to ask Dr for a script. He refused and found ow to help him feel better. Self medicated with a skank...

homewrecked2011 posted 8/27/2013 16:15 PM

Not AD, but ADD meds.
Because OW was my friend, I know for a fact the OW is on Vyvance (new form of adderall for ADD). She is off the charts with this. When I knew her she got into a rage, took her TVs outside and smashed them. She is hypersexual, cheating with diff people regularly. Another friend's daughter became a porn "star" while taking adderral. Once off of it, she can't believe she acted in porn movies.

[This message edited by homewrecked2011 at 4:16 PM, August 27th (Tuesday)]

kickboxer posted 8/27/2013 16:29 PM

My WH cheated both with and without AD. I have been taking the same one he's taking since the birth of our 3rd child in 2007, and have never entertained the idea of cheating.

selkiescot posted 8/27/2013 16:44 PM

The first time I don't think he was on anything other than his over inflated ego. The second time he was on Zoloft. The third time it might have been Citalopram. However non of them work because he doesn't do the work to get well.

selkiescot posted 8/27/2013 16:45 PM

The first time I don't think he was on anything other than his over inflated ego. The second time he was on Zoloft. The third time it might have been Citalopram. However none of them work because he doesn't do the work to get well.

tushnurse posted 8/27/2013 17:02 PM

No he was not. He was depressed horribly an had refused to try any AD's.

Like others have said I think it's just a piece of a very big puzzle.

(t/j) I can just hear the new warnings on the adds. May cause nausea, constipation, dry mouth. Do not taki if you have had a reaction to MAOI's, may cause dry eyes or accidentally falling in skanky vajayjays, or unexplained bruising and nightmares. Please contact your doctor if these symptoms occur.

Pages: 1 · 2

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.